# SDR 97ZZZX4801

- Difficulty date: October 30, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6529V
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0755
- System (JASC): 2720 · Rudder Control System
- Part: Torque Tube
- Part number: 24670014
- Condition: Broken
- Location: Rudder Control
- Part time: 7,969 hours
- Stage of operation: NR
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED LOSS OF RUDDER CONTROL IN-FLIGHT ALTHOUGH HE WAS ABLE TO MAINTAIN CONTROL OF THE AIRCRAFT AND MADE AN UNEVENTFUL LANDING.  FOUND THE AFT (RIGHT HAND) RUDDER PEDAL TORQUE TUBE WAS BROKEN APPROXIMATELY 7/8 OF THE WAY AROUND THE TUBE JUST TO THE LEFT SIDE OF THE SECTOR GEAR.  THIS ALLOWED THE TWO SECTOR GEARS TO DISENGAGE WHICH UNSYNCHRONIZED THE TWO TORQUE TUBES.  BECAUSE OF THIS, THE RUDDER CABLE TENSION WAS UNABLE TO BE MAINTAINED.
